Hi. I'm 19 and I'm looking for birth control. Ive been on pills before but developed a blood clot in my lung. So bc pills are a no for me. Since my risk for pregnancy is high risk, I can't get pregnant on accident, it could be life threatening. I'm wondering about the side effects. On bc pills I never noticed a change in mood/weight/acne. Will that be the case if I choose mirena? HELP! I love my boyfriend.. But no babies for us yet! mirena looks great but I'm scared.
The hormones in Mirena are similar or the same as those in birth control pills. It seems that your problem is with the hormones and not the route of administration. Of course, always talk to your doctor, but I think you will have to use barrier types of birth control, those being condoms, cervical caps and the like. Since you are young and not born a child, IUD 's might cause too many side effects like pain, heavy bleeding and the like.
Wish you well, but talk to your doc.
I dont think Mirena is going to be your answer either. As the other poster said it has hormones similar to the pill and it is not recommended for women who have never had babies. You are likely going to be limited to barrier methods like condoms, cervical cap or diaphragm. Unfortunately, these methods dont allow for as much spontineity. Talk to your gynecologist and see what all your options are.
I have blood clots in both of my legs. I talked things over with my gyno and she said Mirena was my best option. There are hormones, but since it is an IUD they are localized (don't filter through the whole body like a pill does). Check with your gyno, but mine gave me the go ahead. I have very light periods as a result even though I take Warfarin.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Nov 2010 • 1 answer
Posted 12 Jan 2012 • 1 answer
Posted 2 May 2014 • 2 answers
Posted 22 Jun 2015 • 2 answers
Posted 17 Feb 2017 • 0 answers